MDJunction - People Helping People
 
Ask a Question
07/08/2013 05:44 PM

treatment for BPD....lithium?

hduskin7
 
Posts: 14
New Member

I was diagnosed with BPD a few months back....I have been on lamictol(sp) and am currently taking 600mg of lithium, 1mg klonopin (2 times a day) and 100mg of seraquil. Is this something that sounds common in BPD patients? I liked the lithium shortly after starting, but now I feel like I'm at a plateau. Is this common? The seraquil has helped me sleep, but now I'm getting "jumpy legs" with it, almost to the point of the seraquil having the opposite effect. Is this also common? Just looking for different treatment plans, options and perspectives. Thanks!
Reply

07/10/2013 08:59 AM
peaches261
peaches261  
Posts: 3387
Group Leader

When I took lithium it made me feel like a zombie. However, no two people will experience the same medication the same way. It has to do with your body, and the way it handles that med along with the way it is with the other meds. The best thing to do is just pay attention to your body, and keep your doctor updated on any adverse effects. I'm really sensitive to side effects, and tend to get the ones on the "rare" list. For me it pretty much comes down to weighing the side effect, and the effectiveness of the medication. For example, I will tolerate sensitivity to the sun or slight drowsiness for a med that works well.

07/27/2013 12:38 PM
Tarcy
Tarcy  
Posts: 145
Member

For me lithium has been a god sent. At least that's how I thought immediately when I began taking it in jan/13. I'm currently taking 450 mgs a day. After a few months of being on it, my anger/rage was awful. she put me on concerta xr and BOOM no more rage!

I'm also on seraquel 200mg at night for sleep. I have been taking it for 6 years and dont have issues with it.

Now my brother tried lithium and had tremors, he discontinued the medication.

I tapered off clone pin over two months earlier this year. I had been taking it daily for 12 years. I can say I feel so much better without it. I heard it can have adverse reactions if taken to long. Not sure that's true. I'm just glad to be off it cuz I would go into withdrawal when I forgot to take my dose.

Peaches is right, no two people will have the same outcome. For me, I finally found a shrink I trust, so I am willing to try meds she suggest. If this cocktail your on isn't right, your doc is able to tweak and substitute like my dr has done with me. Smile


07/28/2013 02:38 AM
newlifechange
newlifechange  
Posts: 484
Member

Just my topic. Lithium and Borderline. I was diagnosed with Bipolar 10 years ago and Borderline 4 months ago. I was put on Lithium until this year. Lithium caused more damage than I realized. I have a Hypo Thyroid now. I was sluggish. Depressed more. You name it, it happened. However, we just thought it was my disease. I am now on Depakote. It is way better for my chemistry. I wish you good luck. Just be completely honest with your pdoc. That way you get he right med. So you don't lose 10 years. UGH!

07/30/2013 08:48 AM
Tarcy
Tarcy  
Posts: 145
Member

I'm going to talk to my dr bout lithium, although I'm not noticing any side effects, my instability to maintain moods is never ending. I to, assumed it was the bpd. So thank you...

07/30/2013 11:11 AM
squish08
squish08Posts: 235
Member

As others have said, unfortunatly we are all different and it can take some time. For me lithium has always worked well, I like it because they can tell whether or not you are getting the right amount based on a blood test, so if your level is good and you still aren't getting benefit, then they know the drug is not right for you. Is your doctor checking your levels? thyroid checks should also be done semi-regularly to make sure your thyroid is not being affected. For me the best combination has been Lithium, Emsam, and usually some kind of anti-psychotic, I switch those a lot because I seem to be more sensitive to them. I also take Nuvigil, but I may have recently developed an allergic reaction, awful hives!, so I am off it until they clear up and then I will test it to see if it was the culprit. Seroquel is almost like 2 different drugs depending on the dose, at low doses, I think below 150mg is a hystamine receptor blocker, essentially an antihystamine, and at higher doses it works as an atypical antipsychotic. When I was on 300mg and it was so sedating I could not get out of bed, it could be the lower dose has an activating effect, I am not sure, but it is definitly worth mentioning to your doctor. All I can say is keep trying, eventually some relief can be found, I wish you the best!!!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved